Alert archive / Georgia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 252, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 7, 1999, 5:27 PM EDT for Charlton County, Ware County, Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 1999, 5:27 PM EDT (21:27 UTC)
- Expired
- Sep 7, 1999, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Charlton County, GA, Ware County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:38 PM EDT | Thunderstorm Wind | Folkston, GA | Large trees and power lines were blown down. |
| Sep 7, 5:45 PM EDT | Thunderstorm Wind | Waycross, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 072129 RRA SVRJAX GAC049-299-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARE COUNTY IN SOUTHERN GEORGIA NORTHERN CHARLTON COUNTY IN SOUTHEASTERN GEORGIA * UNTIL 615 PM EDT * AT 526 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 1N4 MILES SOUTH OF WAYCROSS OR 11 MILES SOUTHEAST OF NEEDHAM... MOVING WEST AT 5 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:28 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 7, 2:28 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 PM EDT TUE SEP 7 1999 THE MODELS HAVE SOME GENERAL AGREEMENT BUT ALSO HAVE SOME DIFFERENCES. THING THAT ALL MODELS ARE POINTING TO IS SOME INCREASE IN MOISTURE AND A SLIGHTLY GREATER CHANCE OF SHOWER ACTIVITY ACROSS THE AREA FOR THE NEXT TWO DAYS. THE ETA SEEMS TO HAVE A BETTER HANDLE ON A SHORT WAVE TROUGH WHICH IS DROPPING ACROSS GEORGIA AND ANOTHER FEATURE WHICH IS PRODUCING SHOWER AND THUNDERSTORM ACTIVITY OFF THE GEORGIA/FLORIDA COAST. WITH THE TROUGH MOVING SLOWLY ACROSS THE AREA TONIGHT THROUGH THURSDAY DECIDED TO GO WITH LOW CHANCE POPS(20,30) ACROSS THE AREA TONIGHT AND WEDNESDAY NIGHT AND 40 TO 50 CHANCE POPS ACROSS THE AREA WEDNESDAY AND THURSDAY. FWC TEMPERATURES CONTINUE TO BE IN THE BALL PARK SO WILL USE THEM WITH SOME TWEAKS. AMG 73/90/71/88 3424 SSI 75/85/74/85 3424 JAX 73/90/70/90 3524 GNV 72/88/70/88 2525 33 BLS
In the hours before
Special weather statement, Sep 7, 11:37 AM EDT, 5 hours 50 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-080000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1137 AM EDT TUE SEP 7 1999 ...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE ACTIVITY WILL FIRST DEVELOP ACROSS INLAND SECTIONS AND THEN MOVE VERY SLOWLY TO THE EAST AT 5 MPH OR LESS. FURTHER ACTIVITY COULD BE ENHANCED LATE IN THE AFTERNOON AND INTO THE EARLY EVENING ALONG THE EAST COAST WHEN THE SOUTHWESTERLY FLOW AT THE SURFACE INTERACTS WITH THE DEVELOPING EAST COAST SEA BREEZE. THE MAIN THREAT WITH THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH. ALSO...DUE TO THE SLOW MOVEMENT OF THE STORMS...LOCAL RAINFALL AMOUNTS OF OVER 2 INCHES ARE POSSIBLE. THEREFORE PONDING OF WATER ON ROADWAYS IS LIKELY IN SOME CASES. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THUNDERSTORM ACTIVITY THIS AFTERNOON. ALTHOUGH MOST STORMS TODAY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...SOME STORMS COULD BE QUITE STRONG AND A FEW MAY BECOME SEVERE. THEREFORE...SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO...LOCAL NEWS MEDIA...OR VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL IN LOWER CASE). SANTOS/SCOTT
Special weather statement, Sep 7, 11:37 AM EDT, 5 hours 50 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-080000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1137 AM EDT TUE SEP 7 1999 ...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE ACTIVITY WILL FIRST DEVELOP ACROSS INLAND SECTIONS AND THEN MOVE VERY SLOWLY TO THE EAST AT 5 MPH OR LESS. FURTHER ACTIVITY COULD BE ENHANCED LATE IN THE AFTERNOON AND INTO THE EARLY EVENING ALONG THE EAST COAST WHEN THE SOUTHWESTERLY FLOW AT THE SURFACE INTERACTS WITH THE DEVELOPING EAST COAST SEA BREEZE. THE MAIN THREAT WITH THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH. ALSO...DUE TO THE SLOW MOVEMENT OF THE STORMS...LOCAL RAINFALL AMOUNTS OF OVER 2 INCHES ARE POSSIBLE. THEREFORE PONDING OF WATER ON ROADWAYS IS LIKELY IN SOME CASES. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THUNDERSTORM ACTIVITY THIS AFTERNOON. ALTHOUGH MOST STORMS TODAY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...SOME STORMS COULD BE QUITE STRONG AND A FEW MAY BECOME SEVERE. THEREFORE...SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO...LOCAL NEWS MEDIA...OR VISIT THE NATIONAL WEATHER SERVICE JACKSONVILLE WEBSITE ON THE INTERNET AT HTTP://WWW.NWSJAX.NOAA.GOV (ALL IN LOWER CASE). SANTOS/SCOTT
Local storm report, Sep 7, 3:59 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
359 PM EDT TUE SEP 07 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM SNIPESVILLE GA .88 INCH HAIL
09/07/99 JEFF DAVISLocal storm report, Sep 7, 3:59 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
359 PM EDT TUE SEP 07 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM SNIPESVILLE GA .88 INCH HAIL
09/07/99 JEFF DAVISThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:23 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.